Missouri, 2006Tornado in Missouri, January 2, 2006
January 2, 2006 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 2, 3:20 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 2, 3:20 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CST MON JAN 2 2006
.DISCUSSION...
UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION
DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE
INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO
AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND
LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE
DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW. THIS WILL BE THE
MOST IMPORTANT WX EVENT OF THE WEEK.
&&
.AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800
AM.
IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL
800 AM
.
&&
PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST SUN JAN 1 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CST SUN JAN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH
SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING
FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA. AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION AND POSSIBLE WARNINGS.
TES
In the hours before
Local storm report, Jan 2, 3:17 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL WARRENTON 38.82N 91.14W
01/02/2006 0.75 INCH WARREN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 3:48 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FUNNEL CLOUD FOLEY 39.05N 90.74W
01/02/2006 LINCOLN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.
&&
CVKINGLocal storm report, Jan 2, 3:50 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 3 N UNION 38.49N 91.01W
01/02/2006 0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 3:58 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 2 W GERALD 38.40N 91.37W
01/02/2006 1.75 INCH GASCONADE MO COUNTY OFFICIAL
0340 AM TSTM WND DMG NEW MELLE 38.71N 90.88W
01/02/2006 ST. CHARLES MO EMERGENCY MNGR
12 INCH DIAMETER TREE BLOWN OVER.
&&
CVKINGLocal storm report, Jan 2, 4:00 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FUNNEL CLOUD 1 NE WRIGHT CITY 38.84N 91.01W
01/02/2006 WARREN MO TRAINED SPOTTER
WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
WEATHER SPOTTER.
&&
CVKINGLocal storm report, Jan 2, 4:35 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL 5 NE LAKE ST. LOUIS 38.84N 90.73W
01/02/2006 0.88 INCH ST. CHARLES MO TRAINED SPOTTER
&&
CVKINGTornado, Reynolds
- When
- January 2, 4:45 AM CST to 4:46 AM CST
- Where
- Reynolds County, 2 mi SW of Reynolds
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.383, -91.100
A small brief tornado caused damage along Highway B southwest of Reynolds. One home suffered minor roof damage, one outbuilding was destroyed, a couple of camper trailers were overturned, and trees damaged.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, January 2, 20063 injured · $7.6 million · F3 · 52 events
- Tornado in Kentucky, January 2, 2006$2.0 million · F2 · 1 event
- Tornado in Kentucky, January 2, 20062 injured · $350,000 · F2 · 1 event
- Tornadoes in Kentucky, January 2, 2006$225,000 · F2 · 2 events
- High Wind in California, January 2, 2006$4.0 million · 56 kt wind · 1 event
- Tornado in Kentucky, January 2, 2006$500,000 · F1 · 1 event
- Tornado in Kentucky, January 2, 2006$250,000 · F1 · 1 event
- Wildfire in Texas, January 2, 2006$750,000 · 1 event
- High Wind and Strong Wind in California, January 2, 2006$310,000 · 56 kt wind · 8 events
- Tornado and Hail in Georgia, January 2, 2006$139,000 · F0 · 13 events
- Hail and Damaging Winds in Kentucky, January 2, 2006$52,000 · 2 in hail · 31 events
- Flood in Georgia, January 2, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488449.